Alert archive / California / Gale Warnings in 2014
Gale Warning 14, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Apr 25, 2014, 3:14 AM PDT. It took effect at Apr 25, 2014, 9:00 PM PDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 3:14 AM PDT (10:14 UTC)
- In effect from
- Apr 25, 2014, 9:00 PM PDT
- Expired
- Apr 29, 2014, 3:13 AM PDT
- In force
- 3 days
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Apr 24, 10:15 PM PDT, 4 hours 59 minutes earlier.
Area forecast discussion, Apr 24, 10:15 PM PDT, 4 hours 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1015 PM PDT THU APR 24 2014 UPDATED AVIATION SECTION .SYNOPSIS... A LOW PRESSURE SYSTEM WILL BRING BREEZY WINDS...POSSIBLE PRECIPITATION AND A DROP IN TEMPERATURES TO BELOW NORMAL FROM FRIDAY TO SATURDAY. A HIGH PRESSURE SYSTEM WILL TAKE HOLD OF THE REGION NEXT WEEK AND WITH OFFSHORE WINDS WILL BRING A SIGNIFICANT WARM UP. TEMPERATURES WILL BE FAR ABOVE NORMAL WITH THE WARMEST DAYS ON TUESDAY AND WEDNESDAY. && .SHORT TERM (TONIGHT-SUN)...A WEAK MARINE INVERSION WAS AROUND 700 FT DEEP EARLY THIS EVENING AT LAX. WITH AN EDDY EXPECTED TO SPIN UP OVERNIGHT ACROSS THE SOCAL BIGHT...THE MARINE LAYER SHOULD GRADUALLY DEEPEN THRU THE NIGHT. PATCHY LOW CLOUDS WERE ALONG THE CENTRAL COAST THIS EVENING AND SHOULD EXPAND SOME THERE TONIGHT. LOW CLOUDS ARE FORECAST TO DEVELOP OVER THE SOCAL BIGHT AND MOVE TO THE L.A./VTU COUNTY COASTAL AREAS LATER TONIGHT...WITH THE LOW CLOUDS EXPANDING INTO THE ADJACENT VLYS BY DAYBREAK. THERE WILL ALSO BE AN INCREASE IN MAINLY HI CLOUD COVER OVERNIGHT FOR PARTLY CLOUDY SKIES ACROSS INLAND AREAS. A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE MOVING INTO THE EASTERN PAC ON FRI THEN DEEPEN FRI NIGHT BEFORE MOVING QUICKLY E ON SAT. WEAK UPPER LEVEL RIDGING WILL THEN BUILD INTO THE E PAC FOR SUN...WITH A BROAD NW FLOW ALOFT OVER SRN CA. THE UPPER TROF WILL BRING A COLD FRONT INTO SLO/SBA COUNTIES FRI AFTERNOON WITH A CHANCE OF SHOWERS INCREASING THRU THE DAY. THE FRONT WILL MOVE QUICKLY S THRU VTU/L.A. COUNTIES FRI NIGHT ALONG WITH SCATTERED SHOWERS AND MOUNTAIN SNOW SHOWERS. IT LOOKS LIKE THE SHOWERS WILL END EARLY SAT FOR MOST AREAS...EXCEPT LINGERING ON THE N MOUNTAIN SLOPES INTO LATE SAT MORNING. ANOTHER WEAKENING COLD FRONT WILL APPROACH SLO/SBA COUNTIES WHILE DISSIPATING ON SUN...BUT DRY CONDITIONS SHOULD PREVAIL IN ALL AREAS FROM SAT AFTERNOON THRU SUN. RAINFALL AMOUNTS FROM THE WEATHER SYSTEM SHOULD RANGE FROM 0.15 INCH OR LESS FOR THE COAST AND VLYS...TO A TENTH TO THIRD OF AN INCH FOR THE MTNS...ALTHO LOCAL HIGHER AMOUNTS UP TO A HALF INCH WILL BE POSSIBLE MAINLY ON THE WEST TO NORTH SLOPES. THE LATEST NAM ACTUALLY CRANKS OUT UP TO AN INCH OF PRECIPITATION ON THE NORTH SLOPES. AT ANY RATE...SNOW LEVELS SHOULD START OUT ABOUT 7500 FEET THRU EARLY FRI EVENING THEN DROP TO 4500 TO 5000 FEET BY LATE FRI NIGHT INTO SAT MORNING. SOME ACCUMULATING SNOW WILL BE POSSIBLE ABOVE 5000 FEET...POSSIBLY 1 TO 3 INCHES ESPECIALLY HIGHER ELEVATIONS. HOWEVER...IF THE NAM IS CORRECT...THEN THE NORTH SLOPES OF VTU/L.A. COUNTIES COULD RECEIVE A BIT MORE SNOWFALL THAN IS CURRENTLY FORECAST...AND IS SOMETHING WORTH WATCHING ON THE NEXT COUPLE OF MODEL RUNS. ANOTHER EFFECT OF THIS QUICK MOVING WEATHER SYSTEM IN AN INCREASE IN THE WINDS ACROSS MUCH OF THE AREA. THE STRONGEST WINDS ARE EXPECTED IN THE ANTELOPE VLY FRI AFTERNOON AND EVENING AND IN THE L.A./VTU COUNTY MTNS LATER FRI NIGHT AND AGAIN SAT AFTERNOON AND SAT NIGHT WHERE GUSTS UP TO 50 MPH WILL BE POSSIBLE. OTHER AREAS WITH WIND GUSTS OF 35 TO 40 MPH AT TIMES LATE FRI THRU SAT EVENING INCLUDE MANY COASTAL AREAS...AND THE SBA COUNTY MTNS. WIND ADVISORIES WILL LIKELY BE NEEDED FOR MANY OF THESE LOCATIONS AS WE DRAW CLOSER TO THE EVENT. MOSTLY CLOUDY SKIES FRI INTO SAT MORNING WILL GIVE WAY TO PARTLY CLOUDY SKIES SAT AFTERNOON AND SAT NIGHT...THEN MOSTLY CLEAR SKIES FOR SUN. TEMPS WILL TURN COOLER FOR FRI BACK TO NEAR NORMAL TO SLIGHTLY BELOW NORMAL...THEN COOL FURTHER FOR SAT TO SEVERAL DEGREES BELOW NORMAL FOR MOST AREAS. TEMPS WILL REBOUND ON SUN TO NEAR NORMAL OVERALL. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (MON-THU)...A SIGNIFICANT WARM UP IS STILL ON TRACK FOR MOST OF NEXT WEEK. DOES NOT LOOK LIKE IT WILL BE AS WARM AS PREVIOUSLY THOUGHT WITH 950 TEMPERATURES NOW STAYING UNDER 30 DEG C AS WAS PREVIOUSLY FORECAST BY THE GFS...BUT DOES LOOK LIKE IT WILL NOW LAST A LITTLE LONGER. HIGH TEMPERATURES WILL WARM EACH DAY STARTING MONDAY AND TUESDAY...THEN LEVEL OFF SLIGHTLY ON WEDNESDAY AND COOL JUST A BIT MORE ON THURSDAY. TOUGH TO TELL IF TUESDAY OR WEDNESDAY WILL BE THE WARMEST DAY AT THIS POINT...BUT EXPECTING HIGHS IN UPPER 80S AND LOW 90S COAST AND VALLEYS BY TUESDAY AND WEDNESDAY...AND EVEN WITH A COUPLE OF DEGREES COOLING ON THURSDAY WE SHOULD CONTINUE TO REPORT SOME LOW 90 DEGREE READINGS ON THURSDAY IN THE VALLEYS. THIS IS 15 TO 20 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. OFFSHORE WINDS WILL BE STRONGEST ON WEDNESDAY AND WEAKEN SOME ON THURSDAY. THESE HEAT EVENTS TEND TO LAST A LITTLE LONGER THAN MODELS FORECAST AND OFTENTIMES SOME OF THE WARMEST DAYS OF THE EVENT ARE WHEN THE OFFSHORE WINDS WEAKEN ON THE TAIL END OF IT. && .AVIATION...25/0515Z...EXPECT WIDESPREAD CIGS TO DEVELOP IN ALL COASTAL AND VALLEY AREAS OVERNIGHT...WITH THE EXCEPTION OF THE S COAST OF SBA COUNTY WHICH SHOULD REMAIN CLEAR. EXPECT CONDS TO BE MOSTLY MVFR...EXCEPT LOCALLY IFR ON THE CENTRAL COAST. EXPECT LITTLE CLEARING ON FRI...ALTHOUGH CIGS WILL LIKELY RISE INTO THE VFR CATEGORY IN MOST AREAS. FRONTAL SYSTEM WILL APPROACH SLO AND SBA COUNTIES LATE IN THE AFTERNOON OR EVENING...BRINGING SOME SHOWERS POSSIBLY AS EARLY AS 22Z. GUSTY WINDS THRU AND BELOW PASSES AND CANYONS OF SRN SBA COUNTY THROUGH LATE TONIGHT...WITH SOME LLWS LIKELY. KLAX...MODERATE CONFIDENCE IN THE 06Z TAF. THERE IS A 20 PERCENT CHANCE THAT MVFR CIGS WILL NOT ARRIVE UNTIL 13Z. THERE IS A 20 PERCENT CHANCE THAT CONDS WILL REMAIN MVFR THROUGH THE AFTERNOON ON FRI. THERE IS A 20 PERCENT CHANCE THAT E TO SE WINDS COULD REACH 10 KT BETWEEN 13Z AND 17Z. KBUR...MODERATE TO HIGH CONFIDENCE IN THE 06Z TAF. THERE IS A 20 TO 30 PERCENT CHANCE THAT CIGS WILL IMPROVE TO VFR LEVELS AS EARLY AS 21Z. && .MARINE...25/900 PM PDT...GENERALLY HI CONFIDENCE OF GALE FORCE WINDS DEVELOPING OVER THE MUCH OF THE COASTAL WATERS BY LATE FRI AFTERNOON AND CONTINUING INTO LATE SAT NIGHT. THE STRONGEST WINDS MAY AFFECT PARTS OF THE INNER WATERS AT TIMES. SEAS WILL BUILD TO 7 TO 11 FEET OVERALL DUE TO THE STRONG WINDS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). GALE WARNING (SEE LAXMWWLOX). GALE WATCH (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...SIRARD/JACKSON AVIATION...DB MARINE...SIRARD SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 24, 6:00 AM PDT, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT THU APR 24 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-251300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY WINDS WILL CREATE LOCAL HAZARDS ACROSS THE SANTA BARBARA MOUNTAINS AND THE SANTA BARBARA SOUTH COAST LATER THIS AFTERNOON AND OVERNIGHT. RIP CURRENTS WILL POSE HAZARDS FOR PEOPLE IN THE SURF ZONE. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * SMALL CRAFT ADVISORY.......SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE WILL BE SOME SHOWERS AND GUSTY WINDS ACROSS BOTH THE LAND AND THE WATERS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. A HEAT WAVE WILL START ON MONDAY...PEAK ON TUESDAY AND CONTINUE INTO WEDNESDAY. * GALE WATCH.................SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:14 AM PDT | Small Craft Advisory | LOX | 4 days | |
| Apr 25, 3:25 AM PDT | High Wind Warning | LOX | 42 hr | |
| Apr 25, 3:25 AM PDT | Wind Advisory | LOX | Los Angeles | 48 hr |
| Apr 25, 5:43 AM PDT | Winter Weather Advisory | LOX | 29 hr | |
| Apr 25, 8:17 AM PDT | Beach Hazards Statement | LOX | Los Angeles | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.